Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Itchy rashes and spots on forearm after taking Femilon pills. Due to side effects? How will I get relief?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Query on OCP Femilon and Reaction on Arm!
Hi, I am an Indian woman, 160 cm, 58 kg, no medical history.
I started taking Femilon for the first time three weeks ago. I had never taken OCP before. After two weeks, I noticed rashes on my forearm, the skin showed red spots, and am now having irritation/itching. Initially, I also had vomiting sensation, but this has now subsided. I have checked on the side effects and wonder if changing the OCP would solve the problem. Which other OCP could I try to get relief from these side effects? I am finishing my 21 day period in 2 days. Another question: If I change the OCP to the one recommended by you, should I start the new OCP immediately on the 22nd day or should I wait the one week period? Will appreciate your kind help. Thank you.
Posted Sun, 6 May 2012 in Birth Control
Answered by Dr. Hema Yadav 10 hours later

Thanks for posting your query.

Femilon is an oral contraceptive pill (OCP) containing estrogen and desogestrol.

It is known to cause side effects like headaches, nausea, rash or bleeding etc like any other OCP.
However if you had an allergic rash to femilon it can be either due to the hormone or any other ingredient in the tablet.

So first of all you may try a different brand with the same content like Novelon or Alesse or any other brand as prescribed by your doctor. This would decrease the possibility of you facing other side effects of the progesterone containing pills like weight gain, breakthrough bleeding etc.
You can take it after one week (pill free period) after taking the last pill of femilon.

However it is advisable to switch to other contraceptive methods like intrauterine devices or barrier contraceptives, if you continue to experience such side effects with hormonal pills.

Also it is advisable to go for regular gynecological checkups annually or as needed for ruling out long term side effects of OCP like cardiovascular, hepatic and gynecologic malignancy when you are on long term pills.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor